Tennessee, 2015Flood and Damaging Wind in Tennessee, August 19, 2015
August 19, 2015 · NWS OHX · 2 events in 2 counties and zones
Numerous showers and thunderstorms spread across Middle Tennessee during the afternoon and evening hours on August 19. A few storms became strong to severe, with one report of wind damage and another report of flooding received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms spread across Middle Tennessee during the afternoon and evening hours on August 19. A few storms became strong to severe, with one report of wind damage and another report of flooding received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 19, 1:21 PM CST, 46 minutes earlier.
Area forecast discussion, Aug 19, 1:21 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT WED AUG 19 2015
.DISCUSSION...SURFACE MAP SHOWS A COLD FRONT SITUATED JUST WEST
OF THE MISSISSIPPI RIVER THIS HOUR, WITH SCATTERED STORMS FIRING
ACROSS MIDDLE TENNESSEE IN THE WARM, HUMID & UNSTABLE PRE-FRONTAL
AIR MASS. LOOK FOR THE ACTIVITY TO INCREASE IN COVERAGE AS WE HEAD
INTO THE EVENING AND THE FRONT DRAWS CLOSER. MOST OF MIDDLE
TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE STORMS THIS
AFTERNOON AND TONIGHT, WITH FROPA NOT OCCURRING UNTIL LATE TONIGHT
AND EARLY TOMORROW MORNING. THE FRONTAL BOUNDARY IS THEN EXPECTED
TO STALL OVER THE TENNESSEE VALLEY, THEREBY KEEPING LOW POP'S
ACROSS OUR SOUTH THROUGH FRIDAY WHEN HIGH PRESSURE FINALLY PUSHES
THE MOISTURE SOUTHWARD. A SECOND SYSTEM WILL DEVELOP IN QUICK
SUCCESSION OVER THE ARK-LA-TEX DURING THE WEEKEND, RE-INTRODUCING
ISOLATED TO SCATTERED POP'S, WITH A SUBSEQUENT SURFACE FRONT
COMING THROUGH ON MONDAY. AFTER THIS, LOOK FOR STRONG HIGH
PRESSURE TO BUILD IN FROM THE WEST AND KEEP US DRY AND COOLER AT
LEAST THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 67 79 62 83 / 80 40 10 10
CLARKSVILLE 62 78 59 82 / 90 20 10 10
CROSSVILLE 68 75 61 78 / 80 70 20 10
COLUMBIA 68 79 61 83 / 80 50 20 10
LAWRENCEBURG 69 78 63 82 / 70 60 20 20
WAVERLY 63 79 61 83 / 90 30 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08
Hazardous weather outlook, Aug 19, 11:09 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 PM CDT WED AUG 19 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-201715-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1209 PM CDT WED AUG 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE STORMS FOR ALL OF MIDDLE
TENNESSEE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT
PASSES. THE MAIN THREAT IS DAMAGING WIND...AND POSSIBLY
LOCALIZED FLASH FLOODING FROM HEAVY DOWNPOURS. LARGE HAIL IS
ALSO NOT OUT OF THE QUESTION BUT CHANCES ARE SMALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.
In the hours before
Special weather statement, Aug 19, 12:34 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT WED AUG 19 2015
TNZ024-025-057-191900-
HICKMAN TN-DICKSON TN-HUMPHREYS TN-
134 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUMPHREYS...
NORTHWESTERN HICKMAN AND DICKSON COUNTIES UNTIL 200 PM CDT...
AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCEWEN...OR 8 MILES WEST OF DICKSON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS WILL ALSO BE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...BURNS AND CHARLOTTE.
LAT...LON 3615 8761 3628 8725 3612 8717 3600 8719
3590 8767
TIME...MOT...LOC 1832Z 248DEG 23KT 3607 8753
11Special weather statement, Aug 19, 1:01 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
201 PM CDT WED AUG 19 2015
TNZ007-008-026-027-191930-
SUMNER TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
201 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHWESTERN
SUMNER...SOUTHEASTERN ROBERTSON AND EASTERN CHEATHAM COUNTIES UNTIL
230 PM CDT...
AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHLAND CITY...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ASHLAND CITY...MADISON...HENDERSONVILLE...
GOODLETTSVILLE...MILLERSVILLE...GREENBRIER...COOPERTOWN...LAKEWOOD...
RIDGETOP...JOELTON...OLD HICKORY...PLEASANT VIEW...BEAMAN PARK AND
WHITES CREEK.
LAT...LON 3654 8675 3624 8660 3613 8711 3633 8715
TIME...MOT...LOC 1900Z 247DEG 33KT 3627 8699
11
Special weather statement, Aug 19, 1:25 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED AUG 19 2015
TNZ008-009-192000-
SUMNER TN-MACON TN-
225 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES UNTIL 300 PM CDT...
AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GALLATIN...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WESTMORELAND AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BETHPAGE...OAK GROVE
AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING AND PONDING OF WATER ON ROADWAYS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3663 8597 3659 8590 3647 8618 3648 8619
3649 8624 3645 8624 3645 8626 3644 8627
3634 8651 3650 8660 3665 8642
TIME...MOT...LOC 1924Z 235DEG 31KT 3641 8649
BWSpecial weather statement, Aug 19, 2:00 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT WED AUG 19 2015
TNZ027-059-062-192030-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
300 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL
330 PM CDT...
AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRENTWOOD...OR NEAR FRANKLIN...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NOLENSVILLE AROUND 310 PM CDT.
ANTIOCH AROUND 315 PM CDT.
SMYRNA...LA VERGNE AND RURAL HILL AROUND 330 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PERCY PRIEST LAKE.
LAT...LON 3615 8655 3614 8655 3614 8653 3612 8653
3611 8654 3610 8651 3596 8643 3590 8682
3604 8684 3616 8657
TIME...MOT...LOC 1959Z 254DEG 26KT 3599 8678
11Thunderstorm Wind, Williamson
- When
- August 19, 2:07 PM CST
- Where
- Williamson County, 2.03 mi NE of Mallorys
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.970, -86.774
A few small trees and power lines were blown down about 2 miles SSE of Brentwood.
Flood, Putnam
- When
- August 19, 7:00 PM CST to 8:00 PM CST
- Where
- Putnam County, 2.15 mi SSE of Ditty to 2.23 mi SSE of Ditty
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.070, -85.570
Facebook reports indicated flood waters covered Rice Road at South Allen Road on the Putnam/White County line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in North Carolina, August 19, 201518 injured · 50 kt wind · 3 events
- Flash Flood and Flood in North Carolina, August 19 to 20, 20151 injured · $90,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Winds in Mississippi, August 19 to 21, 2015$147,000 · 53 kt wind · 5 events
- Lightning Strike in Texas, August 19, 2015$150,000 · 1 event
- Flash Flood and Hail in Texas, August 19 to 20, 2015$84,000 · 1.75 in hail · 8 events
- Flooding and Hail in Florida, August 19, 2015$1,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Wind in Kentucky, August 19, 2015$11,000 · 61 kt wind · 4 events
- Damaging Winds in Michigan, August 19, 2015$7,000 · 52 kt wind · 5 events
- Damaging Winds in Georgia, August 19 to 23, 2015$7,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20154 events
- Flash Flooding in New Jersey, August 19, 20153 events
- Wildfire in Texas, August 19 to 25, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596597, 596598.